I just found this site and was wondering if anyone can help me with what the long term effects of abilify might be on a 13 yo boy. I've been with my partner for 3 1/2 yrs now and its her son. He has aspergers, adhd, odd, bipolar, possible schizophrenia and white matter brain dmg to the frontal cortex. He's been in residential care twice, the 1st time when he was 5, for stabbing his mother with a kitchen knife for not getting his way. The 2nd when he was 7. That time they had him on 20 meds a day, 8 of which were psychotropic drugs. He walked around like a zombie and was so thin, he looked like a cambodian refugee.
He will be 14 in April and is as tall as she is and is very aggressive when he doesn't get his way, is very sexually inappropriate and cusses worse than a sailor. We feel like we're being held hostage in our own home. We can't leave him alone because we don't know what he will do or if he will just get a wild hair and leave the house. We have to lock things up in our room and keep our bedroom door locked because he will take anything and use it "because he wanted to use it" and it didn't occur to him that he needed to ask. He has threatened to burn the house down because he was mad, hit us, punched us, bit, kicked, etc. We have called the police but when they find out he's special needs, they just say "well son, you need to listen to your mom" and "have you tried counselling?" We even were investigated for child pornogrophy because he sent a video of him playing with himself to my phone while I was at work. HE did it and his MOM and I got investigated.
She took him to a new psychatrist last week and he admitted to him that he has visual and auditory halucinations, hence the dr put him on abilify. After all this long post (sorry, needed to vent and give a little background) I'm just wondering if it will help and what any long term effects might be. Any thoughts or suggestions are welcome. We have been looking into another residential care but insurance doesn't cover them and we don't want one that just uses drugs to handle the problem, we want some type of behavior modification (if that exists)